Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS San Angelo, TX

April 11, 2011Kimble County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2011, 12:17 AM CDT for Kimble County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2011, 12:17 AM CDT (05:17 UTC)
Expired
Apr 11, 2011, 1:00 AM CDT
In force
43 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Kimble County, TX

The radar

The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 7:02 PM CDTSevere Thunderstorm WatchSPC8 hr
Apr 10, 11:39 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
3016 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:28 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 10, 11:28 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1128 PM CDT SUN APR 10 2011

.AVIATION...
/06Z UPDATE

THUNDERSTORM ACTIVITY ASSOCIATED WITH A FAST MOVING COLD FRONT
MOVING EAST SHOULD BE OVER BY THE TIME OF TAF ISSUANCE. NORTHWEST
WINDS BEHIND THE FRONTAL BOUNDARY WILL GUST TO AROUND 20 KTS BY
SUNRISE. VFR CONDITIONS WILL CONTINUE OVER ALL TERMINALS THROUGH
THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 49  77  48  81  54 /  30   0   0   0   0
SAN ANGELO 	 48  81  43  86  54 /  30   0   0   0   0
JUNCTION 	 50  82  42  85  55 /  40   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/15
Hazardous weather outlook, Apr 10, 7:44 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
744 PM CDT SUN APR 10 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-110600-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
744 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND
SOUTH OF A LINE FROM SAN ANGELO TO WINTERS TO CROSS PLAINS THIS
EVENING. IF ANY SEVERE THUNDERSTORMS DO DEVELOP...THE MAIN THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADO'S
POSSIBLE. IN ADDITION...LOCALIZED FLOODING AND DANGEROUS LIGHTNING
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
ON WEDNESDAY TO THE WEST OF THE DRYLINE...ROUGHLY FROM HASKELL...TO
SAN ANGELO...TO OZONA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING

In the hours before

Local storm report, Apr 10, 10:13 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1013 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             2 NW ELDORADO           30.88N 100.62W
04/10/2011  M1.00 INCH       SCHLEICHER         TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1100054

02
Local storm report, Apr 10, 11:10 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1110 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     TSTM WND GST     LOHN                    31.32N  99.41W
04/10/2011  E60 MPH          MCCULLOCH          TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1100055

02
Local storm report, Apr 10, 11:13 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1113 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             5 E MENARD              30.92N  99.70W
04/10/2011  E1.75 INCH       MENARD             TX   EMERGENCY MNGR

&&

EVENT NUMBER SJT1100056

02
Local storm report, Apr 10, 11:14 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1114 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     HAIL             FORT MCKAVETT           30.83N 100.11W
04/10/2011  E1.75 INCH       MENARD             TX   EMERGENCY MNGR

&&

EVENT NUMBER SJT1100057

02
Local storm report, Apr 10, 11:23 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1123 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             19 E SONORA             30.57N 100.32W
04/10/2011  E1.00 INCH       SUTTON             TX   PUBLIC

&&

EVENT NUMBER SJT1100058

02
Special weather statement, Apr 11, 12:10 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1210 AM CDT MON APR 11 2011

TXZ169-110545-
KIMBLE TX-
1210 AM CDT MON APR 11 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT FOR
KIMBLE COUNTY...

AT 1204 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 12 MILES SOUTHWEST OF TELEGRAPH...OR
ABOUT 25 MILES SOUTHWEST OF JUNCTION...MOVING EAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SOUTH LLANO RIVER STATE PARK BY 1230 AM CDT
  SEGOVIA BY 1240 AM CDT

PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.

04

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:53 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman52 min
Apr 10, 8:32 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels28 min
Apr 10, 9:14 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman36 min
Apr 10, 10:15 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green45 min
Apr 10, 10:53 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman, Concho, Kimble, McCulloch, Mason and 2 more52 min
Apr 10, 10:57 PM CDTTornado WarningSJTMcCulloch33 min
Apr 10, 11:25 PM CDTTornado WarningSJTMcCulloch, Mason24 min
Apr 10, 11:29 PM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, Mason, San Saba46 min
Apr 10, 11:45 PM CDTSevere Thunderstorm WarningSJTKimble, Mason, Menard45 min
Apr 11, 12:19 AM CDTSevere Thunderstorm WarningSJTMason, San Saba41 min
Apr 11, 12:25 AM CDTTornado WarningSJTMason23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.